BIROn - Birkbeck Institutional Research Online

    Recognizing connectedness from vertex-deleted subgraphs

    Bowler, Andrew and Brown, Paul and Fenner, Trevor and Myrvold, W. (2010) Recognizing connectedness from vertex-deleted subgraphs. Journal of Graph Theory 67 (4), pp. 285-299. ISSN 0364-9024.

    Full text not available from this repository.

    Abstract

    Let G be a graph of order n. The vertex-deleted subgraph G − v, obtained from G by deleting the vertex v and all edges incident to v, is called a card of G. Let H be another graph of order n, disjoint from G. Then the number of common cards of G and H is the maximum number of disjoint pairs (v, w), where v and w are vertices of G and H, respectively, such that G − v≅H − w. We prove that if G is connected and H is disconnected, then the number of common cards of G and H is at most ⌊n/2⌋ + 1. Thus, we can recognize the connectedness of a graph from any ⌊n/2⌋ + 2 of its cards. Moreover, we completely characterize those pairs of graphs that attain the upper bound and show that, with the exception of six pairs of graphs of order at most 7, any pair of graphs that attains the maximum is in one of four infinite families.

    Metadata

    Item Type: Article
    Keyword(s) / Subject(s): reconstruction conjecture, reconstruction number, card, vertex-deleted subgraph
    School: Birkbeck Schools and Departments > School of Business, Economics & Informatics > Computer Science and Information Systems
    Birkbeck Schools and Departments > School of Business, Economics & Informatics > Economics, Mathematics and Statistics
    Depositing User: Administrator
    Date Deposited: 17 Aug 2011 11:21
    Last Modified: 11 Oct 2016 15:26
    URI: http://eprints.bbk.ac.uk/id/eprint/4053

    Statistics

    Downloads
    Activity Overview
    0Downloads
    190Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item